Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 129, NWS Nashville, TN

May 19, 2000Franklin County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2000, 3:16 PM CDT for Franklin County, Moore County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2000, 3:16 PM CDT (20:16 UTC)
Expired
May 19, 2000, 4:00 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Moore County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WUUS54 KOHX 192018
SVRBNA
TNC051-127-192100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN COUNTY IN TENNESSEE
  MOORE COUNTY IN TENNESSEE

* UNTIL 400 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHEAST OF LYNCHBURG...MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR ESTILL SPRINGS...DECHERD...
  AND SEWANEE.

DAMAGING WINDS CAN BE EXPECTED...ESPECIALLY IN ADVANCE OF THE 
THUNDERSTORM. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING AND AVOID WINDOWS.
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:35 PM CDT, 41 minutes earlier.

Area forecast discussion, May 19, 2:35 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT FRI MAY 19 2000

CURRENT...WELL ACTIVITY DID POP UP THIS AFTERNOON SO FORECAST
VERIFIED PRETTY WELL.  FRONT SHOWING UP WELL ON 88-D MOSAIC ON A
20SE SDF-20SE PAH LINE...WITH SOME ORGANIZED ACTIVITY AHEAD OF IT IN
MIDDLE TN.  HAVE HAD VILS >50 AND REFLECTIVITIES APPROCHING 60 DBZ.
JUST HAD A MEZO REPORT AS WELL....WITH DEVELOPING LEWP.  NGM SEEMS
TO HAVE VERIFIED BEST ON THIS. TEMPS HAVE REACHED LOWER 80S AND
WINDS OUT OF W-SW AROUND 10 MPH.

FORECAST...FRONT WILL DIVE DOWN INTO CWA TONITE REACHING SE CORNER
BY 12Z. ACTIVITY WILL BE SCATTERED ALONG FRONT...IN 30-40% RANGE.
AFTER FRONTAL PASSAGE...MODELS ARE ALL OVER THE PLACE ON NEXT SERIES
OF WEAK S/WVS MOVING IN SOUTHERN STREAM ACROSS SOUTHERN STATES.  HOW
MUCH OVERRUNNING RAIN AND WHERE IS ALL DEPENDENT ON WHICH MODEL YOU
BELIEVE.  AVN EVEN CREATES A SIGNIFICANT LO PRES CENTER AND MOVES IT
NE INTO WESTERN TN.  WILL OPT FOR A NGM-ETA SOLUTION...WITH HIEST
POPS IN SOUTHERN SECTIONS JUST N OF FRONT.

SKIES WILL CLEAR FROM THE NW SAT NITE...W/ PT SUNNY SKIES AND
PLEASANT TEMPS FOR SUNDAY.

AS FOR TEMPS...WENT CLOSER TO FAN FOR MIN TONITE BNA...OTHERWISE
BOUGHT THE FWC.

BNA CB 60/73/56/78 3411
CSV CB 59/71/53/73 3311

.BNA...NONE.

MAG

In the hours before

Local storm report, May 19, 1:48 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
148 PM CDT FRI MAY 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0137 PM    1 N ETHRIDGE              TN   FLOOD
05/19/00   LAWRENCE                       MODERATE PONDING OF WATER
                                          ON U.S. HWY 43. REPORT WAS
                                          BY SKYWARN SPOTTER.

0135 PM    LAWRENCEBURG              TN   WIND DAMAGE
05/19/00   LAWRENCE                       *** 01 INJ ***
                                          PERSON STRUCK BY LIGHTNING
                                          AT RADIO STATION. REPORT
                                          WAS RELAYED BY EMA.
Local storm report, May 19, 2:00 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR EVENTS/REMARKS
NATIONAL WEATHER SERVICE NASHVILLE,TN
200 PM CDT FRI MAY 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0137 PM    1 N ETHRIDGE              TN   URBAN FLOODING
05/19/00   LAWRENCE                       MODERATE PONDING OF WATER
                                          ON U.S. HWY 43. REPORT WAS
                                          BY SKYWARN SPOTTER.

0135 PM    LAWRENCEBURG              TN   LIGHTNING
05/19/00   LAWRENCE                       *** 01 INJ***
                                          LIGHTNING STRUCK A
                                          PERSON AT A RADIO
                                          STATION. REPORT
                                          RELAYED BY EMA.

END/ORCHANIAN/DAVIS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 12:48 PM CDTSevere Thunderstorm WarningOHXClay, Jackson27 min
May 19, 12:58 PM CDTSevere Thunderstorm WarningOHXLawrence32 min
May 19, 1:25 PM CDTSevere Thunderstorm WarningOHXLawrence35 min
May 19, 2:00 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford45 min
May 19, 2:28 PM CDTSevere Thunderstorm WarningOHXGiles, Lincoln32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.